MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Model Number 90314
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/25/2020
Type of Reportable Event Serious Injury
Event or Problem Description
During thrombectomy procedure, the subject retriever was used to remove blood clot from the left mca (middle cerebral artery) m1 segment.Prior procedure, the patient neurological assessment showed the nihss (national institute of health stroke scale) score of 18 and mrs (modified ranquin scale) of 0.It was reported that during retrieval of second pass at ica (internal carotid artery) terminus, the subject retriever broke inside patient¿s vessel possibly weakened junction after first pass and the resistance encountered during advancement.The physician tried to remove the fractured subject retriever with a snare device, but it was unsuccessful.Therefore, the fractured subject retriever was retained in vasculature.The procedure was completed with a new retriever device (non-stryker) with third pass and the clot was successfully removed and restored the blood flow.The aspirin and clopidogrel were provided to the patient from carotid stent.The patient has no experienced or complication due to the retrieved fragment.The patient was discharged to rehab and assessed having a nihss of 2 and mrs of 2.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 expiration date - added h4 manufacturing date ¿ added h3 device evaluated by mfg-h3 summary attached - updated the device history record review confirms that there is no indication that the device, labeling or packaging failed to meet its specifications when released.A subject trevo nxt retriever core wire was returned without stent and introducer tool/sheath.During analysis, the returned device was visually inspected the damage to the pebax portion (that cover the distal portion of the trevo nxt corewire) was seen at the fracture region.Permanent set at distal end of wire (bend to approximately 90 degrees over ~5 cm).Severe (~90 degree) kink/bend just proximal to fracture site in direction of thinner side of pebax jacket.The functional testing could not be performed due to the condition of the returned device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.This complaint appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to 'procedural factors' during use.Therefore an assignable cause of 'procedural factors' will be assigned to the as reported issue and investigation.

Brand Name
TREVO NXT 4MM X 41MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10709062
Report Number3012931345-2020-00159
Device Sequence Number3933747
Product Code POL
UDI-Device Identifier07613327299946
UDI-Public07613327299946
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K200117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2022
Device Model Number90314
Device Catalogue Number90314
Device Lot Number0000045346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2020
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer01/22/2021
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON GUIDE CATHETER (STRYKER); MEDTRONIC SOLITAIRE STENT RETRIEVER; PENUMBRA ACE CATHETER; BALLOON GUIDE CATHETER (STRYKER); MEDTRONIC SOLITAIRE STENT RETRIEVER; PENUMBRA ACE CATHETER
Outcome Attributed to Adverse Event Other; Required Intervention; Disability;
Patient Age38 YR